Jump to content
Important Survey - Please Participate ×

Might i have thyroid issues?


[Iw...]

Recommended Posts

Ok so lately since i was around 9mg and now down to 7.5mg valium ive noticed that the side of my neck ( the right side) has started to get a lil swollen or stiff you can say everytime ive cut, but it eases up from time to time...but when it doesnt i find it a lil painful to swallow...Is that my thyroid acting up and am i in any danger? never really gave it thought till now cuz it has been bothering me.....
Link to comment
Share on other sites

Hi Iwill, not sure what the answer to your question is but there may be some useful information on the forum...try running a search on "thyroid" under Withdrawal & Recovery Support and see what hits you get...

 

Take care,

 

Lida

Link to comment
Share on other sites

Hi Iwill,

 

There are so many bizarre happenings in the body with coming off benzo's that it could just be the muscles going weird.  To ease your mind about the thyroid I would urge you to have your TSH (thyroid stimulating hormone) checked by a blood test.  Hope that answers your question.  :)

Link to comment
Share on other sites

I encourage you to get your thyroid checked. I had the same swelling on the right side of my neck and after about 3 months of noticing that I got pretty sick. Turns out that my thyroid was so low that it couldn't be read by blood tests.  It took me four months before it regulated. I lost 35 pounds and couldn't eat or sleep. It was awful and it is the very thing that resulted in me taking any benzos. I was so emotionally drained from my thyroid experience that I was prescribed benzos to help me through it - now, I'm in a worse place thanks to the benzos! Don't let the thyroid thing scare you though. My case was different. Had I gone to the doctor and had it checked when I first noticed it, I wouldn't have gone through the hell I did.

:)

amb

Link to comment
Share on other sites

I've dealt with thyroid problems for years.  Your thyroid problems will almost definitely not be related to your withdrawal, but what is very confusing is that both have very similar symptoms (fatigue, trouble sleeping, etc.) so it's very easy for one to fly under the radar when the other has already been diagnosed.  (In my case, I was diagnosed with the thyroid so my withdrawals went undetected for several years as my dose changed to deal with the thyroid related insomnia.)

 

Anyway, if you think it's your thyroid, you can certainly get your PCP to test your TSH levels, though you can also opt for an endocrinologist who specializes in thyroids.  That might not be a bad idea just in case you have some sort of cyst (a common thing) on your thyroid that can be felt but isn't affecting your TSH levels as they will be more equipped to detect that.  The good news is that while thyroid problems aren't fun, they are 100% treatable and you will go back to 100% normal afterwards if that does turn out to be the problem.

 

Good luck!

 

:)

Link to comment
Share on other sites

×
×
  • Create New...